What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 17, 1:59 PM CST, 1 hour earlier.
Area forecast discussion, Jun 17, 1:59 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
259 PM CDT Sun Jun 17 2018
.SHORT TERM...(Tonight through Wednesday)
Issued at 258 PM CDT Sun Jun 17 2018
A prominent, mid-level low was slowly digging south along the
Sierra Nevadas as of early afternoon with broad downstream ridging
east of the MS Valley. The remnants of tropical storm Bud are
progressing through the mid MO Valley today and are responsible
for the widespread clouds and widely scattered showers being
observed. Elsewhere, a short-wave trough was located over
southern NM, which will factor into our forecast over the next 24
hours. In the low levels, the primary baroclinic zone stretched
from a surface low over central MN through central NE to a
secondary cyclone over northeast CO.
A deep-layer moisture plume and resultant reduction in capping
could sustain widely scattered showers and isolated thunderstorms
through the remainder of the afternoon into this evening within
the pre-frontal warm sector over eastern NE and western IA. More
robust convection is forecast to materialize along the surface
front to our west and north later this afternoon with that
activity gradually developing into northeast NE along growing
mesoscale cold pools. Here too, poor lapse rates will limit storm
vigor, though the presence of modestly strong wind profiles and
potential for storm training could yield an isolated damaging wind
and heavy rainfall threat.
Monday into Monday night, the aforementioned NM short-wave trough
will track from the central High Plains into the mid MO Valley,
inducing the development of a weak frontal wave that is forecast
to move from southwest NE into eastern NE or western IA by 12z
Tuesday. As a result, the surface front will be a bit slower to
move south through the area with highs on Monday warming into the
mid 80s to mid 90s and heat indices approaching 100-102. While we
don't plan to extend the heat advisory, the situation will be
re-evaluated with the next forecast update.
Forcing attendant to the migratory mid-level trough and associated
surface low are expected to foster an increase in storm coverage
and intensity Monday afternoon into evening along and south of
the surface cool front. Forecast soundings indicate that the
strong heating and moist boundary-layer will contribute to
moderate instability which will coincide with a vertically veering
wind profile with modest deep-layer shear. Poor mid-level lapse
rates will again be prohibitive to a substantial severe weather
episode. However, forecast wind profiles immediately ahead of the
surface low and along the cool front show enlarged low-level
hodographs which could favor updraft rotation and isolated severe
weather potential.
On Tuesday, the cool front will move through the southern part of
our area with the best precipitation chances there. Highs on
Tuesday will range from the upper 70s north to mid 80s south.
By Tuesday night into Wednesday, a substantial piece of the
western U.S. trough will eject into the central Plains with
showers and thunderstorms likely. The models offer differing
solutions on the placement of the surface front during that time.
Regardless, it does appear that a heavy-rainfall threat will
exist.
.LONG TERM...(Wednesday night through Sunday)
Issued at 258 PM CDT Sun Jun 17 2018
A mid-level low over the central U.S. around mid week will slowly
shift east ahead of the next short-wave trough that is forecast to
move through the region next weekend. That upper-air evolution
would support the continuation of a wet pattern with near to below
normal temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1224 PM CDT Sun Jun 17 2018
A few showers will continue to move through eastern NE into
western Iowa this afternoon. Winds will generally be out of the
south until a frontal boundary drifts south from northeast NE,
kicking off another round of showers and storms late tonight and
into Monday morning. Winds will shift to the northeast behind the
boundary in northeast NE Monday morning. VFR conditions are
expected outside of the storms.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 7 PM CDT this evening for NEZ015-034-044-045-
051>053-065>068-078-088>093.
IA...Heat Advisory until 7 PM CDT this evening for IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...Mead
LONG TERM...Mead
AVIATION...KGHazardous weather outlook, Jun 17, 10:08 AM CST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1108 AM CDT Sun Jun 17 2018
IAZ043-055-056-069-079-080-090-091-NEZ015-034-044-045-051>053-
065>068-078-088>093-180615-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Thurston-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
1108 AM CDT Sun Jun 17 2018
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...This Afternoon and Tonight
A heat advisory is in effect until 7 PM this evening. Temperatures
will warm into the mid 90s this afternoon with heat index values
peaking around 100 to 105.
There is a chance of storms, generally along and north of
Interstate 80 from this afternoon into tonight. Locally heavy
rainfall is possible overnight, mainly across northeast Nebraska.
A few storms could be strong with small hail and gusty winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will remain in the forecast into next
weekend. Locally heavy rainfall is possible.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation will not likely be needed this afternoon
or tonight.
NEZ011-012-016>018-030>033-042-043-050-180615-
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-
Platte-Colfax-Butler-
1108 AM CDT Sun Jun 17 2018
This Hazardous Weather Outlook is for portions of east central
Nebraska and northeast Nebraska.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms will be possible across parts
of northeast Nebraska this afternoon. A few storms may approach
severe limits with large hail and damaging wind gusts possible.
Locally heavy rainfall is also possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorm chances will remain in the forecast into next
weekend. Locally heavy rain is possible.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation will not likely be needed this afternoon
or tonight.
In the hours before
Special weather statement, Jun 17, 2:02 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
302 PM CDT SUN JUN 17 2018
NEZ044-051>053-172030-
Saunders NE-Sarpy NE-Douglas NE-Dodge NE-
302 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SARPY...SOUTHEASTERN
DODGE...WESTERN DOUGLAS AND EASTERN SAUNDERS COUNTIES UNTIL 330 PM
CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Yutan, or 19 miles west of Omaha, moving north at 40
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Southwestern Omaha, Gretna, Valley, Yutan, Waterloo, Elkhorn,
Bennington, Boys Town, Leshara, Two Rivers State Recreation Area and
Koa Campground.
LAT...LON 4107 9627 4112 9651 4143 9642 4141 9633
4139 9632 4140 9625 4136 9607
TIME...MOT...LOC 2001Z 197DEG 35KT 4117 9636
MEADSpecial weather statement, Jun 17, 2:24 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
324 PM CDT SUN JUN 17 2018
IAZ069-NEZ052-053-172100-
Pottawattamie IA-Sarpy NE-Douglas NE-
324 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE...
NORTHEASTERN SARPY AND EASTERN DOUGLAS COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Vista, or 6 miles south of Omaha, moving north at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston,
Millard, Offutt AFB, Carter Lake, Boys Town, Crescent, Lake Manawa
State Park, Narrows River Park and Chalco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4132 9572 4110 9593 4120 9617 4139 9603
4139 9597
TIME...MOT...LOC 2023Z 201DEG 29KT 4118 9601
MEADLocal storm report, Jun 17, 2:26 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
326 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 3 ENE GRETNA 41.16N 96.19W
06/17/2018 M55 MPH SARPY NE NWS EMPLOYEE
MEASURED 55 MPH WINDS AND 3-4 INCH TREE LIMB
DOWN.
&&
HDSpecial weather statement, Jun 17, 2:35 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
335 PM CDT SUN JUN 17 2018
IAZ055-069-NEZ045-052-172100-
Pottawattamie IA-Harrison IA-Washington NE-Douglas NE-
335 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...SOUTHEASTERN WASHINGTON AND NORTHEASTERN
DOUGLAS COUNTIES UNTIL 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Arlington to 7 miles
northeast of Elkhorn to Omaha. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Northwestern Omaha, Blair, Missouri Valley, Fort Calhoun, Kennard,
Bennington, Boys Town, Washington, Desoto Bend National Wildlife
Refuge, Hitchcock Nature Center and Wilson Island State Park.
LAT...LON 4158 9612 4154 9585 4145 9578 4126 9613
4133 9621 4141 9632
TIME...MOT...LOC 2034Z 239DEG 35KT 4140 9627 4137 9614 4130 9610
MEAD